Volume 11, issue 4 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Constructing Lefschetz-type fibrations on four-manifolds

David T Gay and Robion Kirby

Geometry & Topology 11 (2007) 2075–2115
Bibliography
1 S Akbulut, R Kirby, An exotic involution of $S^{4}$, Topology 18 (1979) 75 MR528237
2 S Akbulut, R Kirby, A potential smooth counterexample in dimension $4$ to the Poincaré conjecture, the Schoenflies conjecture, and the Andrews–Curtis conjecture, Topology 24 (1985) 375 MR816520
3 S Akbulut, B Ozbagci, Lefschetz fibrations on compact Stein surfaces, Geom. Topol. 5 (2001) 319 MR1825664
4 D Auroux, S K Donaldson, L Katzarkov, Singular Lefschetz pencils, Geom. Topol. 9 (2005) 1043 MR2140998
5 R İ Baykur, Near-symplectic broken Lefschetz fibrations and (smooth) invariants of $4$–manifolds
6 R İ Baykur, Kähler decomposition of $4$–manifolds, Algebr. Geom. Topol. 6 (2006) 1239 MR2253445
7 C L Curtis, M H Freedman, W C Hsiang, R Stong, A decomposition theorem for $h$–cobordant smooth simply-connected compact $4$–manifolds, Invent. Math. 123 (1996) 343 MR1374205
8 F Ding, H Geiges, A I Stipsicz, Surgery diagrams for contact $3$–manifolds, Turkish J. Math. 28 (2004) 41 MR2056760
9 S K Donaldson, Lefschetz pencils on symplectic manifolds, J. Differential Geom. 53 (1999) 205 MR1802722
10 S Donaldson, I Smith, Lefschetz pencils and the canonical class for symplectic four-manifolds, Topology 42 (2003) 743 MR1958528
11 Y Eliashberg, Classification of overtwisted contact structures on $3$–manifolds, Invent. Math. 98 (1989) 623 MR1022310
12 J B Etnyre, T Fuller, Realizing $4$–manifolds as achiral Lefschetz fibrations, Int. Math. Res. Not. (2006) 21 MR2219214
13 J B Etnyre, B Ozbagci, Invariants of contact structures from open books arXiv:math.GT/0605441
14 M H Freedman, The topology of four-dimensional manifolds, J. Differential Geom. 17 (1982) 357 MR679066
15 D T Gay, Open books and configurations of symplectic surfaces, Algebr. Geom. Topol. 3 (2003) 569 MR1997330
16 D T Gay, R Kirby, Constructing symplectic forms on 4-manifolds which vanish on circles, Geom. Topol. 8 (2004) 743 MR2057780
17 E Giroux, Géométrie de contact: de la dimension trois vers les dimensions supérieures, from: "Proceedings of the International Congress of Mathematicians, Vol. II (Beijing, 2002)", Higher Ed. Press (2002) 405 MR1957051
18 R E Gompf, Killing the Akbulut–Kirby $4$–sphere, with relevance to the Andrews–Curtis and Schoenflies problems, Topology 30 (1991) 97 MR1081936
19 R E Gompf, Handlebody construction of Stein surfaces, Ann. of Math. $(2)$ 148 (1998) 619 MR1668563
20 R E Gompf, A I Stipsicz, $4$–manifolds and Kirby calculus, Graduate Studies in Mathematics 20, American Mathematical Society (1999) MR1707327
21 J Harer, Pencils of curves on $4$–manifolds, PhD thesis, University of California, Berkeley (1979)
22 J Harer, How to construct all fibered knots and links, Topology 21 (1982) 263 MR649758
23 C Hog-Angeloni, W Metzler, The Andrews–Curtis conjecture and its generalizations, from: "Two-dimensional homotopy and combinatorial group theory", London Math. Soc. Lecture Note Ser. 197, Cambridge Univ. Press (1993) 365 MR1279186
24 R Kirby, Akbulut's corks and $h$–cobordisms of smooth, simply connected $4$–manifolds, Turkish J. Math. 20 (1996) 85 MR1392665
25 R Kirby, Problems in low-dimensional topology, from: "Geometric topology (Athens, GA, 1993)", AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 35 MR1470751
26 F Laudenbach, V Poénaru, A note on $4$–dimensional handlebodies, Bull. Soc. Math. France 100 (1972) 337 MR0317343
27 W B R Lickorish, A representation of orientable combinatorial $3$–manifolds, Ann. of Math. $(2)$ 76 (1962) 531 MR0151948
28 A Loi, R Piergallini, Compact Stein surfaces with boundary as branched covers of $B^4$, Invent. Math. 143 (2001) 325 MR1835390
29 R Matveyev, A decomposition of smooth simply-connected $h$–cobordant $4$–manifolds, J. Differential Geom. 44 (1996) 571 MR1431006
30 T Perutz, Surface-fibrations, four-manifolds, and symplectic Floer homology, PhD thesis, University of London (2005)
31 T Perutz, Lagrangian matching invariants for fibred four-manifolds. I, Geom. Topol. 11 (2007) 759 arXiv:math.SG/0606061 MR2302502
32 T Perutz, Lagrangian matching invariants for fibred four-manifolds. II arXiv:math.SG/0606062
33 C H Taubes, Pseudoholomorphic punctured spheres in $\mathbb{R}\times(S^1\times S^2)$: moduli space parametrizations, Geom. Topol. 10 (2006) 1855 MR2284051
34 C H Taubes, Pseudoholomorphic punctured spheres in $\mathbb R\times (S^1\times S^2)$: properties and existence, Geom. Topol. 10 (2006) 785 MR2240906
35 I Torisu, Convex contact structures and fibered links in $3$–manifolds, Internat. Math. Res. Notices (2000) 441 MR1756943
36 M Usher, The Gromov invariant and the Donaldson–Smith standard surface count, Geom. Topol. 8 (2004) 565 MR2057774